Alert archive / South Dakota / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Aberdeen, SD

May 5, 201212 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this flash flood watch at May 5, 2012, 2:57 PM CDT for 12 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 5, 2012, 4:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2012, 2:57 PM CDT (19:57 UTC)
In effect from
May 5, 2012, 4:00 PM CDT
Expired
May 5, 2012, 11:21 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD
Flood severity
None

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 79 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WGUS63 KABR 051957
FFAABR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ABERDEEN SD
257 PM CDT SAT MAY 5 2012

...TORRENTIAL RAINFALL POSSIBLE TONIGHT...

.MUCH OF CENTRAL AND NORTHEAST SOUTH DAKOTA OVER INTO WEST CENTRAL
MINNESOTA HAS RECEIVED ENOUGH RAINFALL IN RECENT WEEKS TO CHANGE
THE DROUGHT STATUS FROM NOTABLE DROUGHT TO NO DROUGHT AT ALL. IN
FACT MANY LOCATIONS ARE ONE TO TWO INCHES ABOVE NORMAL NOW FOR THE
YEAR. AREAS OF MODERATE TO HEAVY RAIN FELL YESTERDAY
MORNING...AND AGAIN THIS MORNING ACROSS THE SAME AREAS OF THE
FORECAST AREA. WITHIN 36 HOURS DATING BACK TO EARLY YESTERDAY
MORNING...SOME AREAS HAVE RECEIVED OVER TWO INCHES OF RAINFALL.
CONSIDER THAT ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS ARE
EXPECTED ACROSS MUCH OF THE FORECAST AREA AGAIN TONIGHT INTO
SUNDAY MORNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS
OF CENTRAL AND ALL OF NORTHEAST SOUTH DAKOTA OVER INTO WEST
CENTRAL MINNESOTA.

MNZ039-046-SDZ006>008-011-018>023-037-051-060400-
/O.NEW.KABR.FF.A.0001.120505T2100Z-120506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER...FORT THOMPSON
257 PM CDT SAT MAY 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND 
  SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL 
  MINNESOTA...BIG STONE AND TRAVERSE. IN SOUTH DAKOTA...BROWN... 
  BUFFALO...CLARK...CODINGTON...DAY...DEUEL...GRANT...HAMLIN... 
  HAND...MARSHALL...ROBERTS AND SPINK. 

* THROUGH SUNDAY AFTERNOON

* TORRENTIAL RAINFALL IS EXPECTED FROM THUNDERSTORMS OVERNIGHT.
  RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE COMMON.

* GIVEN THE GROUND IS SATURATED FROM LATE NIGHT INTO EARLY MORNING
  THUNDERSTORMS OVER THE PAST TWO MORNINGS...IT WILL NOT TAKE MUCH
  TO PRODUCE FLOODED ROADWAYS...DITCHES...STREAMS AND CREEKS. TO
  MAKE MATTERS WORSE...THE HEAVY RAIN IS EXPECTED AT
  NIGHT...MAKING ANY POTENTIALLY FLOODED AREAS EVEN HARDER TO SEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DORN
2 follow-up statements
811 
WGUS63 KABR 060247
FFAABR

FLOOD WATCH
NATIONAL WEATHER SERVICE ABERDEEN SD
947 PM CDT SAT MAY 5 2012

...HEAVY RAIN POSSIBLE TONIGHT...

.A FEED OF HIGH MOISTURE AHEAD OF A FRONTAL BOUNDARY WILL SUPPORT
STORMS WITH HEAVY RAIN THROUGH TONIGHT. A FRONT WILL MOVE THROUGH
ON SUNDAY ENDING THE THREAT FOR HEAVY RAINS.  

SDZ006-037-051-060400-
/O.CAN.KABR.FF.A.0001.000000T0000Z-120506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...MILLER...FORT THOMPSON
947 PM CDT SAT MAY 5 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR FLOODING
RAINS HAS ENDED ACROSS THE REGION. 

$$

MNZ039-046-SDZ007-008-011-018>023-061100-
/O.CON.KABR.FF.A.0001.000000T0000Z-120506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
947 PM CDT SAT MAY 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL 
  MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH 
  DAKOTA...CLARK...CODINGTON...DAY...DEUEL...GRANT...HAMLIN... 
  MARSHALL...ROBERTS AND SPINK. 

* THROUGH SUNDAY AFTERNOON

* HEAVY RAINFALL IS EXPECTED FROM THUNDERSTORMS OVERNIGHT.
  RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD OCCUR. 

* HEAVY RAIN MAY PRODUCE FLOODED ROADWAYS...DITCHES...STREAMS AND
  CREEKS. TO MAKE MATTERS WORSE...THE HEAVY RAIN IS EXPECTED AT
  NIGHT...MAKING ANY POTENTIALLY FLOODED AREAS EVEN HARDER TO SEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
TDK
593 
WGUS63 KABR 060421
FFAABR

FLOOD WATCH
NATIONAL WEATHER SERVICE ABERDEEN SD
1121 PM CDT SAT MAY 5 2012

MNZ039-046-SDZ007-008-011-018>023-060530-
/O.CAN.KABR.FF.A.0001.000000T0000Z-120506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
1121 PM CDT SAT MAY 5 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND
NORTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR
WIDESPREAD HEAVY RAIN HAS ENDED ACROSS THE REGION AND THEREFORE
THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$
TDK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood watch went out at May 5, 1:29 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 5, 1:29 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
129 PM CDT SAT MAY 5 2012

.UPDATE...
18Z AVIATION DISCUSSION UPDATED...

THE MORNING UPDATE INCLUDES AN ADJUSTMENT TO AREAL COVERAGE AND
TIMING OF SVR TSTORM WATCH 246. THE ONLY COUNTIES REMAINING IN THE
WATCH ARE HYDE...HAND...BUFFALO AND LYMAN COUNTIES. THOSE COUNTIES
HAVE BEEN EXTENDED IN TIME TO NOON CDT.

A COUPLE OF STRONG TSTORM CELLS REMAIN ACROSS THE SWRN ZONES THIS
MORNING. THEY WILL TRACK ENEWD OVER THE NEXT HOUR OR TWO.
OTHERWISE...MUCH OF THE REMAINDER OF THE CWA WILL EXPERIENCE LIGHT
TO MODERATE RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS THROUGH EARLY
THIS AFTERNOON...BEFORE THE RAIN SHUTS OFF FOR AWHILE. THE LATEST
VERSION OF THE RUC40 SUGGESTS THAT BY LATE THIS AFTERNOON THERE IS
A DEVELOPING STRONG WAA ZONE OVER THE CWA AT OR AROUND 850HPA WITH
PLENTY OF LOW LEVEL MOISTURE ASCENDING THROUGH THAT ZONE. IF THIS
CWA RECEIVES ANYMORE CONVECTION THIS EVENING OR OVERNIGHT...WHETHER
IT IS STRONG TO SEVERE OR NOT...IT WILL LIKELY HAVE TO COME AS A
RESULT OF S/W ENERGY ALOFT INTERACTING WITH THIS ELEVATED
FRONTOGENESIS ZONE...BECAUSE SKIES ARE LOW OVERCAST FROM STRATUS
CLOUDS...WHICH ARE LIKELY TO STICK AROUND FOR THE REST OF THE DAY.

DID NOT MESS WITH THE FORECAST HIGH TEMPS TODAY. THEY LOOK ABOUT
RIGHT FOR A CLOUDY OVERCAST DAY WITH EASTERLY SURFACE WINDS.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH MONDAY
NEXT SHORTWAVE APPROACHING FROM THE WEST WITH SHOWERS AND
THUNDERSTORMS EXPANDING ACROSS WESTERN SOUTH DAKOTA AND INTO
CENTRAL SOUTH DAKOTA. GOOD AMOUNT OF ELEVATED INSTABILITY AND SOME
OF THESE STORMS COULD BECOME STRONG TO SEVERE. A GOOD AMOUNT OF
SHEAR TO WORK WITH AS WELL. SVR WATCH 246 WAS ISSUED A SHORT TIME
AGO OVER PORTIONS OF CENTRAL AND WESTERN SOUTH DAKOTA TO ACCOUNT
FOR POSSIBILITY OF LARGE HAIL WITHIN THESE STORMS. AS THE MORNING
PROGRESSES...THUNDERSTORM ACTIVITY WILL SHIFT EASTWARD ACROSS THE
CWA SO HAVE PRETTY HIGH CHANCES FOR PRECIP IN THE FORECAST. THERE
STILL REMAINS SOME UNCERTAINTY IN BEST POTENTIAL FOR SVR STORMS
LATER TODAY...BUT WITH THE SFC WARM FRONT SOUTH OF THE CWA...FEEL
BIGGEST THREAT FOR SIGNIFICANT SEVERE ACTIVITY WILL BE ACROSS FSD
CWA AND NEAR THE NEBRASKA BORDER. CANNOT RULE OUT SOME STRONG TO
SEVERE STORMS A BIT FARTHER NORTH THOUGH INTO OUR CWA...BUT THREAT
IS NOT AS GREAT. COLD FRONT MOVES EAST ACROSS THE REGION OVERNIGHT
PROVIDING A CONTINUED FOCUS FOR SHOWERS AND STORMS. THIS SYSTEM
EVENTUALLY EXITS THE AREA ON SUNDAY WITH DRIER AIR AND NORTHWEST
WINDS MOVING IN BEHIND THE FRONT. ON MONDAY...CLOSED UPPER LOW
MOVES EAST ACROSS FAR SOUTHERN CANADA. WITH COLD TEMPS ALOFT AND
CYCLONIC FLOW ACROSS THE NORTHERN PLAINS...HAVE ADDED SLIGHT
CHANCE POPS FOR LIGHT RAIN SHOWERS DURING THE AFTERNOON PEAK
HEATING PERIOD.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT
SURFACE LOW MOVING SLOWLY EWD THROUGH THE BOUNDARY WATERS/MN-ONTARIO
BORDER AREA WILL KEEP A COOL...MAINLY DRY...NWLY LOW LEVEL FLOW
OVER THE REGION MONDAY NIGHT THROUGH TUESDAY MORNING. THE CENTER
OF SFC HIGH PRESSURE IS THEN PROGGED TO SETTLE IN LATE-DAY TUESDAY
AND REMAINS IN PLACE THROUGH WEDNESDAY MORNING. MODELS REMAIN IN
GOOD AGREEMENT WITH A MODERATE RETURN S-SELY FLOW SETTING UP OVER
THE NRN PLAINS WEDNESDAY AFTERNOON...CONTINUING THROUGH THE DAY
THURSDAY AS A SFC COLD FRONT APPROACHES FROM THE NORTHWEST. MODELS
ARE IN GOOD AGREEMENT THAT QUITE THE VIGOROUS FRONTAL BOUNDARY
WILL PUSH FROM NW TO SE THROUGH THE REGION THURSDAY NIGHT/FRIDAY
MORNING. BOTH GFS AND ECMWF HAVE SLOWED THE TIMING OF THE FRONT BY
ABOUT SIX HOURS AND ARE FARTHER NORTH WITH THE ASSOCIATED UPPER
LEVEL SHORT-WAVE TROUGH AND ITS ASSOCIATED ATMOSPHERIC LIFT...SO
CONFIDENCE IS LOW IN SENSIBLE WEATHER IMPACTS THURSDAY NIGHT/FRIDAY.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

ONE ROUND OF CONVECTION (SHOWERS/THUNDERSTORMS) HAVE EXITED THE
AREA WITH ANOTHER ROUND EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
AND EVENING ACROSS THE REGION. AN UPPER LEVEL LOW PRESSURE TROUGH
LIFTING INTO THE REGION WILL INITIATE STRONG LOW LEVEL WARM
ADVECTION LATE THIS AFTERNOON AND EVENING ACROSS THE EASTERN CWA.
A COLD FRONT WILL THEN SWEEP ACROSS THE REGION THROUGH 12Z SUNDAY.
EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN LATER
THIS AFTERNOON AND EVENING MOVING EAST THROUGH THE NIGHT. THINK
THAT ALL LOCATIONS WILL AT LEAST HAVE SOME SHOWERS ALONG WITH SOME
VICINITY THUNDER. FOR TODAY INTO THIS EVENING...SURFACE HEATING
CLOUDS WILL EXPAND BRINGING MVFR CEILINGS. THE WINDS WILL TURN
FROM EAST NORTHEAST TO NORTH AND NORTHWEST THROUGH TONIGHT AS THE
COLD FRONT MOVES BY AND BECOME BREEZY INTO SUNDAY MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...TMT
LONG TERM...CHURCH
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 5, 4:42 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
442 AM CDT SAT MAY 5 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
442 AM CDT SAT MAY 5 2012 /342 AM MDT SAT MAY 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. LARGE
HAIL IS POSSIBLE ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA EARLY
THIS MORNING WITH THE FIRST BATCH OF STORMS. AS THE DAY
PROGRESSES...SEVERE STORMS WILL BE POSSIBLE ACROSS PARTS OF
SOUTHEAST...EAST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA. LARGE
HAIL IS LIKELY WITH THE STRONGER STORMS. THE BIGGEST THREAT FOR
SEVERE STORMS WILL BE ACROSS SOUTHEAST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

TMT

In the hours before

Local storm report, May 5, 8:58 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
858 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             9 SW PRESHO             43.81N 100.19W
05/05/2012  E1.50 INCH       LYMAN              SD   COCORAHS

            PEA SIZED HAIL BEGAN AT 645 BY 715 IT WAS 1.5 INCHES.
            HAIL COVERED THE GROUND.

&&

EVENT NUMBER ABR1200106

KG
Local storm report, May 5, 10:24 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1024 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             17 S MILLER             44.27N  98.99W
05/05/2012  E0.88 INCH       HAND               SD   LAW ENFORCEMENT

&&

EVENT NUMBER ABR1200107

MOHR
Local storm report, May 5, 10:45 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             18 SSW WESSINGTON       44.21N  98.84W
05/05/2012  E1.00 INCH       HAND               SD   NWS EMPLOYEE

&&

EVENT NUMBER ABR1200108

KG

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:10 AM CDTSevere Thunderstorm WarningABRJones50 min
May 5, 6:21 AM CDTSevere Thunderstorm WarningABRLyman39 min
May 5, 6:50 AM CDTSevere Thunderstorm WarningABRLyman25 min
May 5, 6:58 AM CDTSevere Thunderstorm WarningABRJones, Lyman47 min
May 5, 7:45 AM CDTSevere Thunderstorm WarningABRBuffalo, Lyman45 min
May 5, 8:24 AM CDTSevere Thunderstorm WarningABRBuffalo, Hand25 min
May 5, 8:58 AM CDTSevere Thunderstorm WarningABRBuffalo, Hughes, Hyde, Lyman, Stanley, Sully47 min
May 5, 9:03 AM CDTSevere Thunderstorm WarningABRJones, Lyman42 min
May 5, 9:55 AM CDTSevere Thunderstorm WarningABRBuffalo, Hughes, Hyde, Lyman50 min
May 5, 10:29 AM CDTSevere Thunderstorm WarningABRHand, Spink31 min

Nearby

Flash Flood Watches in South Dakota, 2012Flash Flood Watches in Minnesota, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.